Has anyone been using topamax? Recently my doctor put me on topamax for migraine issues and I read that a side effect is commonly weight loss. I could use to loss 10 -15 pounds but I am wondering how long it takes for the medication to start working. 1 month, 3 months, a year? I know the migraines are the most important issue at hand and hopefully they subside as well but I would like to know what experiences other people have had with this medication. I've only been using it for a week so I haven't had any issues (good or bad) yet. Can anyone let me know how long it took for them to start experiencing the weight loss, bad tasting soda, never hungry, no migraines, etc. I'm not using the meds for the weight loss but I would really like to loss some weight.
Wow...my Dr. also put me on this and I'm also curious. I too would like to loose 10-15 lbs. I suffer from migraines also but I also have MS. So I get tired of all the meds he puts me on. But if this one cures the migraines and allows me to loose weight...yippee
When I first started it, I lost 25 pounds in a few short months. It took a little will power. It stopped my binge eating. I stopped drinking coffee because it tasted bad, the vanilla creamer I used smelled bad and tasted bad to me. Beer seemed to taste a little flat, too. But it didn't stop me from drinking it. ( I know we're not supposed to drink on meds but I do it in moderation, ocassionally). Some other side effects for me are brain fog at times. I can't seem to find the right words.
Since I started it over 1 year ago, I lost a total of 60 pounds. I did have the medication increased a few times.